# SDR VQI2012F00030

- Difficulty date: August 18, 2012
- Submitted: August 24, 2012
- Operation: Air carrier
- Aircraft: N846VA
- Make and model: Airbus A320-214
- Aircraft serial: 4895
- Aircraft time: 2,628 hours, 779 cycles
- Engine: Cfmint CFM565B4
- System (JASC): 7320 · Fuel Controlling System
- Part: Hmu
- Part number: 8061536
- Part serial: WYGD0192
- Condition: Defective
- Location: Nr 2 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CREW REPORTED ENG 2 THRUST WAS UNRESPONSIVE.  VIA AIRCELL, THE CREW ADVISED THAT AT THE TOP OF DESCENT, WHEN THE THRUST WAS RETARDED, ENG 2 REMAINED AT CRUISE POWER SETTING.  THE ECAM MESSAGE " ENG 2 FUEL CTL" FAULT WAS DISPLAYED.  MCC REVIEWED THE FCOM WITH THE CREW/DISPATCHED AND ADVISED PRO-ABN 70 P45/82 AS A REFERENCE.  THE CREW ADVISED THAT IF THEY COULD NOT HAVE CONTROL OF THE ENGINE THEY WOULD PROCEED WITH THE FCOM PROCEDURE AND SHUTDOWN THE NR 2 ENGINE.  THEN THE AIRCELL DROPPED.  THE CREW CONTACTED OCC A FEW MINUTES LATER VIA AIRINC, ADVISING THAT DESCENDING THROUGH 17,000 FT THE ENGINE BECAME RESPONSIVE AND THEY WOULD CONTINUE WITHOUT SHUTTING DOWN THE ENGINE.  EMERGENCY WAS DECLARED, ACFT LANDED WITHOUT INCIDENT.  MX PERFORMED TSM TASK 73-10-00810-802-A AND FOUND RESISTANCE OUTSIDE ALLOWABLE LIMITS FOR THE HMU.  ENG 2 HMU PN 8061-536, SN WYGD0192 WAS REPLACED.  ALL OPS CHECKS WERE PERFORMED AND THE ACFT WAS RETURNED TO SERVICE.
